Translator Disclaimer
June 2010 Asymptotic behavior of the rate of adaptation
Feng Yu, Alison Etheridge, Charles Cuthbertson
Ann. Appl. Probab. 20(3): 978-1004 (June 2010). DOI: 10.1214/09-AAP645

Abstract

We consider the accumulation of beneficial and deleterious mutations in large asexual populations. The rate of adaptation is affected by the total mutation rate, proportion of beneficial mutations and population size N. We show that regardless of mutation rates, as long as the proportion of beneficial mutations is strictly positive, the adaptation rate is at least $\mathcal{O}(\log^{1-\delta}N)$ where δ can be any small positive number, if the population size is sufficiently large. This shows that if the genome is modeled as continuous, there is no limit to natural selection, that is, the rate of adaptation grows in N without bound.

Citation

Download Citation

Feng Yu. Alison Etheridge. Charles Cuthbertson. "Asymptotic behavior of the rate of adaptation." Ann. Appl. Probab. 20 (3) 978 - 1004, June 2010. https://doi.org/10.1214/09-AAP645

Information

Published: June 2010
First available in Project Euclid: 18 June 2010

zbMATH: 1193.92079
MathSciNet: MR2680555
Digital Object Identifier: 10.1214/09-AAP645

Subjects:
Primary: 92D15
Secondary: 60J05, 82C22, 92D10

Rights: Copyright © 2010 Institute of Mathematical Statistics

JOURNAL ARTICLE
27 PAGES


SHARE
Vol.20 • No. 3 • June 2010
Back to Top